Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Finiteness conditions for matrix semigroups

Author: Yechezkel Zalcstein
Journal: Proc. Amer. Math. Soc. 38 (1973), 247-249
MathSciNet review: 0310094
Full-text PDF Free Access

Abstract | References | Additional Information

Abstract: Classical theorems of Schur and Burnside on finiteness of matrix groups are generalized to regular and inverse matrix semigroups.

References [Enhancements On Off] (What's this?)

  • [1] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups. Vols. 1, 2, Math. Surveys, no. 7, Amer. Math. Soc., Providence, R.I., 1961, 1967. MR 24 #A2627; MR 36 #1558.
  • [2] M. Coudrain et M. P. Schützenberger, Une condition de finitude des monoïdes finiment engendrés, C.R. Acad. Sci. Paris Sér. A-B 262 (1966), A1149-A1151. MR 33 #2742. MR 0194532 (33:2742)
  • [3] C. W. Curtis and I. Reiner, Representation theory of finite groups and associative algebras, Pure and Appl. Math., vol. 11, Interscience, New York, 1962. MR 26 #2519. MR 0144979 (26:2519)
  • [4] Y. Zalcstein, Studies in the representation theory of finite semigroups, Trans. Amer. Math. Soc. 161 (1971), 71-87. MR 0283104 (44:337)

Additional Information

Keywords: Matrix semigroup, Schur theorem, d.c.c. on principal ideals
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society